Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 6, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Feb 23, 2005, 2:36 PM MST for Yuma County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2005, 2:36 PM MST (21:36 UTC)
- Expired
- Feb 23, 2005, 3:30 PM MST
- In force
- 54 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Yuma County, AZ
The radar
The Yuma radar (KYUX), 16 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 9.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 232138 SVRPSR AZC027-232230- /O.NEW.KPSR.SV.W.0006.050223T2136Z-050223T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 238 PM MST WED FEB 23 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA THIS INCLUDES THE CITIES OF...SOMERTON...GADSDEN...FORTUNA FOOTHILLS * UNTIL 330 PM MST * AT 227 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF SOMERTON...AND MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARABY...BLAISDELL...KINTER...WELLTON AND LIGURTA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3254 11480 3243 11454 3266 11410 3282 11445 $$ SAS
2 follow-up statements
000 WUUS55 KPSR 232142 CCA SVRPSR AZC027-232230- /O.COR.KPSR.SV.W.0006.050223T2136Z-050223T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 242 PM MST WED FEB 23 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA THIS INCLUDES THE CITIES OF...YUMA...SOMERTON...GADSDEN...FORTUNA FOOTHILLS * UNTIL 330 PM MST * AT 236 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES EAST OF SOMERTON...AND MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARABY...BLAISDELL...KINTER...WELLTON AND LIGURTA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3254 11480 3243 11454 3266 11410 3282 11445 $$ SAS
000 WWUS55 KPSR 232213 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 308 PM MST WED FEB 23 2005 AZC027-232230- /O.CON.KPSR.SV.W.0006.000000T0000Z-050223T2230Z/ YUMA AZ- 308 PM MST WED FEB 23 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM MST FOR WEST CENTRAL YUMA COUNTY... AT 258 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR FORTUNA FOOTHILLS...MOVING NORTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YUMA... BLAISDELL...LIGURTA...KINTER AND WELLTON. LAT...LON 3254 11480 3243 11454 3266 11410 3282 11445 $$ SAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 10:00 AM MST, 4 hours 36 minutes earlier.
Area forecast discussion, Feb 23, 10:00 AM MST, 4 hours 36 minutes before
AZZ020>028-CAZ030>033-232245- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 1000 AM MST WED FEB 23 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL MOVE SLOWLY TO THE EAST INTO ARIZONA TODAY. THIS SYSTEM WILL CONTINUE TO FEED MOISTURE INTO THE DESERT SOUTHWEST...FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE LOW PRESSURE SYSTEM WILL BE NEARLY STATIONARY OVER ARIZONA THURSDAY THROUGH SATURDAY...FOR A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY IN THE AFTERNOONS AND EVENINGS. HIGH PRESSURE WILL REBUILD OVER THE REGION SUNDAY AND MONDAY...AHEAD OF ANOTHER PACIFIC LOW PRESSURE SYSTEM EXPECTED TO BRING AN INCREASING CHANCE FOR RAIN LATE TUESDAY THROUGH THURSDAY. && .DISCUSSION... UPPER LOW HAS FINALLY COME ASHORE OVER EXTREME SW CA THIS MORNING. SYSTEM HAS DEVELOPED OVER THE PAST FEW HOURS A DECENT LITTLE CLOUD/ SHOWER SHIELD IN ITS NE QUADRANT WHERE VERTICAL MOTIONS ARE THE MOST FAVORABLE. A CHECK OF RAWS PRECIP AT LOST HORSE SITE IN JTNP SHOWS OVER A THIRD OF AN INCH /0.38/...WITH LESSER AMOUNTS ELSEWHERE IN CA PART OF CWA. RADAR/SATELLITE LOOPS SHOW THIS AREA OF RAIN/SHOWERS IS SLOWLY PROGRESSING EWD. MEANWHILE...FURTHER TO THE E...SKIES HAVE STARTED OUT MOSTLY TO PARTLY SUNNY WITH ONLY SOME ISOLATED SHOWERS TO THE NW AND N OF KPHX. THESE SHOWERS SHOULD BE MOVING NWD INTO KFGZ CWA. HOWEVER...MODEL SOUNDINGS INDICATE AIRMASS IS CONTINUING TO BE QUITE UNSTABLE AND MOISTURE IS CERTAINLY NOT LACKING...WITH DEWPOINTS STILL ABOVE CLIMO ALTHOUGH DOWN A BIT FROM YESTERDAY. THEREFORE...WITH ALL THE SUNSHINE...WE CAN EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO BREAK OUT IN THE PRESENTLY CLEAR AREA OF SCNTRL AZ BY EARLY AFTERNOON HOURS. DECIDED TO UPDATE POP/WX/SKY AND QPF GRIDS FOR LACK OF WX THIS MORNING IN ERN HALF OF CWA...AND UPRAMPING ACTIVITY BY AFTERNOON...AS WELL AS BEEFED UP POPS OUT W WHERE PRECIP IS UNDERWAY. OF COURSE...ZONES...PFM AND SFT PRODUCTS WERE ALSO UPDATED ACCORDINGLY. UPPER LOW WILL TRAVERSE TO A POSITION OVER AZ BY TONIGHT AND THEN BECOME QUASI-STATIONARY FOR A FEW DAYS WITH CWA IN CYCLONIC SHEAR SIDE OF JET TO OUR S. THEREFORE... EXPECTING DAILY ROUNDS OF SHOWERS AND TSTMS TO CONTINUE RIGHT ON INTO THE WEEKEND...ALTHOUGH ACTIVITY WILL BE MUCH MORE HIT-AND-MISS THAN TODAYS MORE ORGANIZED ACTIVITY. POTENTIAL FOR MARGINALLY SEVERE STORMS STILL EXISTS OVER SCNTRL AZ PORTION OF CWA TODAY DUE TO MODERATE SHEAR IN THE LOWER 6KM OF THE AMS AND LIS DOWN TO NEAR -4C. DIME-SIZED HAIL FROM A COUPLE OF THE STRONGER STORMS IS POSSIBLE. MORE GARDEN-VARIETY TYPE STORMS ON TAP AFTER TODAY WITH WEAKER TO NON-EXISTENT SHEAR. WILL DISCUSS LATTER PARTS OF THE EXTENDED IN AFTERNOON DISCUSSION AFTER LATE MORNING CONFERENCE CALL. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && ESTLE
Hazardous weather outlook, Feb 23, 5:52 AM MST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 552 AM MST WED FEB 23 2005 AZZ020>028-CAZ030>033-240401- GREATER PHOENIX AREA-IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK/JTNP/- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- NORTHWEST AND NORTH CENTRAL PINAL COUNTY-NORTHWEST MARICOPA COUNTY- RIVERSIDE COUNTY/EASTERN DESERTS- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 552 AM MST (452 AM PST) WED FEB 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA... AND SOUTHWEST AND SOUTH-CENTRAL ARIZONA...INCLUDING THE GREATER PHOENIX AREA. .DAY ONE...TODAY PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE TO SPREAD MOISTURE INTO SOUTHEAST CALIFORNIA AND ARIZONA TODAY. THE AIRMASS WILL BECOME UNSTABLE DURING THE DAY...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP. GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAIN ARE LIKELY WITH THUNDERSTORMS...AND DUE TO THE WET GROUND... HEAVY RAINFALL MAY LEAD TO MINOR FLOODING OF ROADS...STREAMS...WASHES AND OTHER LOW AREAS. THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PACIFIC LOW PRESSURE SYSTEM WILL GRADUALLY MOVE INLAND OVER ARIZONA THURSDAY THROUGH SATURDAY. A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH SATURDAY. GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAIN ARE POSSIBLE WITH STORMS. A BREAK IN THE WEATHER IS EXPECTED SUNDAY AND MONDAY...HOWEVER ANOTHER PACIFIC LOW PRESSURE SYSTEM WILL LIKELY SPREAD MORE RAIN OVER SOUTHEAST CALIFORNIA AND ARIZONA LATER TUESDAY. .INSTRUCTIONS TO SPOTTERS... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HV
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:29 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 46 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.